MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534570
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of pull wire and guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the broken guide catheter.
 
Event or Problem Description
It was reported that an advanix stent with naviflex delivery system was to be implanted in the distal common bile duct to treat cholangitis caused by a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026 during attempted deployment, the handle was unlocked and the blue pull wire was retracted, along with removal of the guidewire.However, the stent did not deploy and remained attached to the delivery system.The suture remained intact, and further retraction of the blue pull wire was not possible.To prevent potential stent migration from the bile duct, the endoscope elevator was used to stabilize the stent while the delivery system was withdrawn.During withdrawal, the blue pull wire fractured.Upon removal of the white delivery system, it was observed that the black inner catheter remained within the lumen of the stent, preventing disengagement of the suture and separation of the stent from the delivery system.Grasping forceps were used to manually retrieve the black inner catheter while maintaining the stent position within the bile duct.The black inner catheter was successfully removed; however, it subsequently became lodged within the endoscope working channel and required removal.The procedure was completed using the same stent.No patient complications were reported, and the patient is expected to fully recover.
 
Additional Manufacturer Narrative
Block h6 (device codes) has been corrected.Block h6: imdrf device code a0401 captures the reportable event of pull wire and guide catheter break imdrf impact code f2301 captures the reportable event of additional device required to remove the broken guide catheter.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported events of guide catheter break and pull wire break.The complaint device was not returned as it remains implanted; therefore, product analysis could not be performed.The investigation concluded that there is not enough evidence to determine if the reported events were caused due to the physician's technique during the procedure, or whether it was related to a device malfunction.Device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the complaint device was not returned as it remains implanted; therefore, product analysis could not be performed.Risk review: a risk review was completed and confirmed that the reported event of guide catheter break and pull wire break were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unable to exclude device problem.
 
Event or Problem Description
It was reported that an advanix stent with naviflex delivery system was to be implanted in the distal common bile duct to treat cholangitis caused by a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During attempted deployment, the handle was unlocked and the blue pull wire was retracted along with removal of the guidewire; however, the stent did not deploy and remained connected to the delivery system.The suture remained intact, and the blue pull wire could not be retracted further.To prevent stent migration from the bile duct, the endoscope elevator was used to stabilize the stent while the delivery system was withdrawn.During this process, the blue pull wire snapped.Upon removal of the white delivery system, it was observed that the black inner catheter remained within the stent lumen, preventing disengagement of the suture.Grasping forceps were used to manually retrieve the black inner catheter while maintaining stent position.The black catheter was successfully retrieved but subsequently became lodged within the scope's working channel and required removal.The procedure was able to be completed with the same device.No patient complications were reported, and the patient is expected to fully recover.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24457830
Report Number3005099803-2026-00749
Device Sequence Number18679024
Product Code FGE
UDI-Device Identifier08714729787129
UDI-Public(01)08714729787129(17)270507(10)37022128
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534570
Device Catalogue NumberM00534570
Device Lot Number0037022128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/23/2026
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown